Skin changes are a common side effect of many prescription
and nonprescription medicines. Common side effects include:
Rash. Any medicine can
cause a rash. Two examples are aspirin and antibiotics.
Color changes in the skin. A few examples
of medicines that can cause this are:
Birth control pills.
heart rhythm problems, such as amiodarone.
Reactions when the skin is exposed to sunlight. Many medicines can cause these reactions. The reaction may
include just the skin that was exposed to the sun
(phototoxic reaction), or it can spread to other
areas of the skin (photoallergic
If you think that your skin changes may be caused by a
Call the doctor who prescribed the medicine to
find out if you should stop taking the medicine or take a different one. An
appointment may not be necessary.
If you are taking a
nonprescription medicine, stop taking it. Call your doctor if you feel you need
to continue taking the medicine.
ByHealthwise Staff Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine
This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the
How this information was developed to help you make better health decisions.